MAUDE Adverse Event Report: CARBON MEDICAL TECHNOLOGIES, INC. MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 8GA; MARKER, RADIOGRAPHIC, IMPLANTABLE

CARBON MEDICAL TECHNOLOGIES, INC. MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 8GA; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number STAR0831
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammostar biopsy site identifier is a sterile, single-patient use device that is placed into soft tissue during a biopsy procedure to radiographically mark a surgical location.In all cases, the mammostar biopsy site identifier is used in conjunction with a biopsy needle and other accessories to complete the biopsy procedure.It was reported that the patient had one mammostar biopsy site identifier (b)(4) place after a biopsy procedure on (b)(6) 2020.The procedure was completed without incident at the time.On (b)(6) 2020, the patient reported that the incision site had reopened and the marker expelled on its own.No testing on the specific device has been conducted as the device was not returned for evaluation.The device history record was reviewed and noted no discrepancies existed before release including but not limited to packaging and sterilization records.Biocompatibility testing was conducted as part of the initial qualification of this device and was determined to be non-immunogenic.A related experience review was conducted and identified one nearly identical reaction to the one described here within on a patient in 2018 at the same facility and with the same physician in italy.No other instances of this event have been reported for this catalog number at any other facility.Although it could not be concluded that our device caused or contributed to this event, it has been determined to be reportable pursuant to 21 cfr 803 due to the reported adverse event.As such, we are submitting this medwatch report.The information contained herein is being provided to fda to comply with regulations relating to medical device reporting and is based on information submitted by others that may not be factually correct.This submission does not constitute a determination or admission that a device has malfunctioned or that a device is related to a death or injury.
 
Event or Problem Description
It was reported that approximately 6 weeks after deployment of the mammostar marker, the patient reported that the incision site had been reopened and the marker came out.

Brand Name
MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 8GA
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
CARBON MEDICAL TECHNOLOGIES, INC.
1290 hammond road
saint paul MN 55110 5876
MDR Report Key10871794
Report Number2134494-2020-00001
Device Sequence Number11422043
Product Code NEU
UDI-Device Identifier00858015005325
UDI-Public00858015005325
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2022
Device Model NumberSTAR0831
Device Catalogue NumberSTAR0831
Device Lot Number1708208A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Initial Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR